Hail, Baylor
- When
- August 29, 4:31 PM CST
- Where
- Baylor County, 2.99 mi NNE of Lake Kemp Dam
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.790, -99.130
Isolated thunderstorms in an unstable airmass brought a few reports of hail to western north Texas on the afternoon of the 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms in an unstable airmass brought a few reports of hail to western north Texas on the afternoon of the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 29, 1:28 PM CST, 3 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
228 PM CDT Thu Aug 29 2019
.DISCUSSION...
Models show a thunderstorm complex developing in Kansas this evening
and moving southward into portions of northern OK overnight into
early Friday morning. The storm development is aided by a
disturbance moving through the flow. There is some uncertainty as to
how far west storms will develop and/or move with some models
keeping most of the activity east of the fa where as some of the
models would say the complex would affect at least portions of the
fa. Current thoughts are that some storms will affect the fa with
the most likely area being along and east of I-35. The thunderstorm
complex could continue to propagate southward across portions of the
fa into tomorrow afternoon. Some storms could be strong to severe in
the area with this complex with strong wind gusts the primary
concern. Locally heavy rain that could lead to flooding will also be
a concern. With this in mind, will issue a Flood Watch for portions
of the fa from 09Z-18Z Friday.
Another round of storms will be possible again Friday night into
Saturday with potentially another storm complex moving from
western/southern KS into parts of the fa. What happens Friday night
into Saturday morning could depend on what occurs with the complex
tonight into tomorrow and how much recovery is able to occur. Some
strong to severe storms could be possible again Friday night with
strong wind gusts the primary concern. Locally heavy rain that could
lead to flooding will also continue to be a concern. With additional
heavy rain possible, the Flood Watch may need to be extended in time
and/or area but only go through 18Z Friday for now due to
uncertainties of effects from the overnight and during the day
Friday's activity.
Models show the upper ridge will influence the region Sunday through
next week leading to dry and warmer conditions. Temperatures for the
middle into later portions of next week are expected to be at or
above average for early September.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 89 70 86 / 10 60 30 30
Hobart OK 73 94 71 93 / 10 20 20 20
Wichita Falls TX 74 93 72 94 / 10 20 10 20
Gage OK 71 94 68 90 / 10 30 40 20
Ponca City OK 71 85 69 82 / 70 70 50 50
Durant OK 72 91 71 90 / 10 40 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from late tonight through Friday afternoon for
OKZ007-008-012-013-019-020-026.
TX...None.
&&
10/25Hazardous Weather Outlook National Weather Service Norman OK 1209 PM CDT Thu Aug 29 2019 OKZ004>048-050>052-TXZ083>090-301715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1209 PM CDT Thu Aug 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few isolated thunderstorms are possible this afternoon, mainly in parts of southeast and south central Oklahoma. Severe storms are not expected but small hail, gusty winds, and heavy downpours are possible with the strongest storms. Late tonight into early Friday, an area of thunderstorms that develop in Kansas is expected to move south into portions of northern Oklahoma, with the highest chances in north central Oklahoma. Some of these storms could be strong to severe with strong wind gusts and hail possible. Locally heavy rain that could lead to flooding will also be a concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The area of thunderstorms is expected to continue to move south through at least Friday morning and could continue into the afternoon hours impacting portions of central and southern Oklahoma. The highest chances will remain along and east of I-35. Some of these storms could be strong to severe with strong wind gusts and hail. Locally heavy rain that could lead to flooding will also be a concern. Additional thunderstorms will be possible late Friday through Saturday night. Some strong to severe storms are possible with damaging wind gusts and hail. Locally heavy rainfall that could lead to flooding will also continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
422 PM CDT Thu Aug 29 2019
TXZ084-087-292200-
Foard TX-Knox TX-
422 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 500 PM CDT...
AT 421 PM CDT, a strong thunderstorm was located 10 miles northwest
of Truscott, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3397 10005 3385 9976 3365 9983 3361 9999
3383 10000 3384 10005
TIME...MOT...LOC 2121Z 257DEG 9KT 3388 9993
WareSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 434 PM CDT Thu Aug 29 2019 TXZ083-084-292200- Foard TX-Hardeman TX- 434 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR east central Foard and southeastern Hardeman Counties Until 500 PM CDT... AT 430 PM CDT, a strong thunderstorm was located 8 miles west of Medicine Mound, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3404 9979 3422 9984 3431 9960 3405 9953 TIME...MOT...LOC 2130Z 257DEG 5KT 3416 9973 Ware
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
458 PM CDT Thu Aug 29 2019
TXZ083-084-087-292230-
Foard TX-Knox TX-Hardeman TX-
458 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR western Foard...northwestern Knox
and southern Hardeman Counties Until 530 PM CDT...
AT 453 PM CDT, strong thunderstorm were located along a line from 8
miles northwest of Margaret to 7 miles northwst of Truscott, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Crowell, Margaret, Truscott, Medicine Mound and Copper Breaks State
Park.
LAT...LON 3399 10005 3432 9983 3418 9956 3368 9982
3359 9999 3383 10000 3384 10005
TIME...MOT...LOC 2153Z 256DEG 6KT 3411 9978
WareSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 514 PM CDT Thu Aug 29 2019 OKZ038-044-292245- Cotton OK-Comanche OK- 514 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and south central Comanche Counties Until 545 PM CDT... AT 511 PM CDT, a strong thunderstorm was located 4 miles northeast of Faxon, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Lawton, Geronimo, Faxon and southern Fort Sill. LAT...LON 3441 9859 3457 9862 3467 9838 3440 9831 TIME...MOT...LOC 2211Z 256DEG 5KT 3451 9852 Ware
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 517 PM CDT Thu Aug 29 2019 TXZ085-088-292245- Wilbarger TX-Baylor TX- 517 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wilbarger and northeastern Baylor Counties Until 545 PM CDT... AT 511 PM CDT, a strong thunderstorm was located 6 miles northeast of Lake Kemp, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Northeastern Lake Kemp and Lake Diversion. LAT...LON 3370 9920 3389 9924 3393 9896 3369 9895 TIME...MOT...LOC 2211Z 256DEG 5KT 3380 9909 Ware
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
527 PM CDT Thu Aug 29 2019
TXZ084-087-292300-
Foard TX-Knox TX-
527 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 600 PM CDT...
AT 511 PM CDT, a strong thunderstorm was located 5 miles northwest of
Truscott, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
This storm will remain over mainly rural areas of southwestern Foard
and northwestern Knox Counties.
LAT...LON 3393 9996 3370 9983 3362 9999 3383 10000
3384 10005 3386 10005
TIME...MOT...LOC 2211Z 256DEG 5KT 3381 9988
WareThe Altus AFB radar (KFDR), 65 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853854.